MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. LAG SCREW REMOVAL WRENCH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH AND NEPHEW, INC. LAG SCREW REMOVAL WRENCH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71152151
Health Effect - Clinical Code No Information (3190)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device did not remove the lag screw.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned lag screw removal wrench indicated that the long retaining screw's threads are damaged, potentially causing connection issues.The long barrel guide was not returned.A review of complaint history on the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LAG SCREW REMOVAL WRENCH
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7935410
Report Number1020279-2018-02102
Device Sequence Number16482701
Product Code HSB
UDI-Device Identifier03596010519092
UDI-Public03596010519092
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71152151
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1